MAUDE Adverse Event Report: EDWARDS LIFESCIENCES OPTISITE ARTERIAL CANNULA; CANNULA, CATHETER

EDWARDS LIFESCIENCES OPTISITE ARTERIAL CANNULA; CANNULA, CATHETER
Model Number OPTI16
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11 additional manufacturer narrative (including h3 findings thus far): the device was returned for evaluation.Customer report of exposed wire was confirmed.As received, 4mm section of wire from the wire reinforcement of the cannula was found to be exposed and protruding from the cannula body 15mm from distal tip.Wire appeared to match the length of the groove.As received, cannula was observed to have a kink along the wire-reinforcement section of the cannula body, approximately 5.5" from the distal end.No other visual damage, contamination, or other abnormalities were found to the cannula.Photos attached were consistent with lab findings.The reported event is pending further investigation.A supplemental report will be submitted in a timely manner once the investigation has been completed or new information becomes available.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
Edwards received a report stating they had the wire poke through the plastic yesterday during a case in referring to an opti16 cannula.Nothing was observed by the scrub nurse when receiving the catheter.The event occurred during insertion just prior to entering the vessel (no depth within the aorta), and then they replaced it with another opti16 from the same lot number.No patient issues reported.The package had no visible damage.A customer letter is requested, and the device is available for return.Additional information received concerning storage conditions: or temperature range 65-75; humidity level between 20-60%; exact values on day of event are assumed to be within the normal ranges.
 
Additional Manufacturer Narrative
G3/ g6/h2 updated with awareness and follow up information h6 codes updated for current follow up report (including investigation type, investigation findings, and investigation conclusions) h11 additional narrative: no new information in addition to initial product evaluation submitted with initial report.No rework, deviation, or nonconformance was found to be associated with the lot.No sterilization deficiency report.Tensile testing all normal.Welding and tipping records show settings were within specification.An investigation was opened at the supplier to more thoroughly investigate the issue outside of the complaint investigation.An awareness communication was also conducted at the supplier.Based on the available information, the complaint has been confirmed and there is sufficient evidence to confirm a manufacturing defect.The reported defect is suspected to be a supplier manufacturing issue.There is no evidence of an internal edwards defect at this time.An additional investigation has been requested and is underway at the supplier.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.

Brand Name
OPTISITE ARTERIAL CANNULA
Common Device Name
CANNULA, CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
dannette crooms
1 edwards way
irvine, CA 92614
8018424930
MDR Report Key21684148
Report Number2015691-2025-02219
Device Sequence Number8774404
Product Code DQR
UDI-Device Identifier00690103180558
UDI-Public(01)00690103180558(11)241001(17)27100110BSLC8176
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K073559
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI16
Device Lot NumberBSLC8176
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2025
Supplement Date Received by Manufacturer05/27/2025
Initial Report FDA Received Date03/24/2025
Supplement Report FDA Received Date05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown